MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192133170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Investigation analysis: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device revealed that no kinks were noted; consequently; not confirming the reported complaint.The suture string was not returned for analysis.Additionally, the returned device was found with the shaft detached near to the renal pigtail section.Based on the product analysis, and all compiled information, the failure found is an issue that could have been generated by the user or due to the interacting of the device with the suture string or other devices used in the same procedure.Therefore, "adverse event related to procedure", is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was used during a ureteral stent procedure, performed on (b)(6) 2019.According to the complainant, when the product was unpacked, it was noticed that the stent was kinked.The procedure was successfully completed with the use of another polaris ultra stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Investigation results revealed the stent shaft was detached, therefore this event has been deemed an mdr reportable event.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8705797
Report Number3005099803-2019-03067
Device Sequence Number19385932
Product Code FAD
UDI-Device Identifier08714729766520
UDI-Public08714729766520
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberM006192133170
Device Catalogue Number192-133-17
Device Lot Number0023233214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1